Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 1, 2005, 1:31 PM MDT for Big Horn County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2005, 1:31 PM MDT (19:31 UTC)
- Expired
- Jun 1, 2005, 2:17 PM MDT
- In force
- 46 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Big Horn County, WY
The radar
The Billings radar (KBLX), 155 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:21 AM MDT, 11 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 2:21 AM MDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE RIVERTON WY 221 AM MDT WED JUN 1 2005 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... UPPER LOW DEPARTING INTO THE DAKOTAS EARLY THIS MORNING...WITH THE NEXT SYSTEM ALREADY SPREADING PRECIP INTO THE WEST. CENTER OF CIRCULATION AROUND VANCOUVER ISLAND WITH MAIN SHORTWAVE PUNCHING INTO WESTERN IDAHO EARLY THIS MORNING. FAST JET ASSOCIATED WITH THE WAVE AT 125KT. THIS WILL GET THE WAVE INTO THE WEST AROUND 12Z... CENTRAL AROUND 18Z AND THE EAST BY 00Z. A LEADING WAVE BROUGHT THE INITIAL BAND OF PRECIP INTO THE WEST AROUND 04Z LAST EVENING. ANOTHER LARGE SWATH ON SFX RADAR HEADING INTO THE WEST. WILL GO CATEGORICAL POPS AFTER 12Z FOR WEST. THUNDERSTORMS ARE ISOLATED ATTM...BUT EXPECT THAT TO CHANGE LATE THIS MORNING AND AFTERNOON. EXPECT SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN THE BIG HORN BASIN...BIGHORN MOUNTAINS AND JOHNSON COUNTY. LIS TO -4 OVER THIS AREA...CAPES NEARING 1000 J/KG AND HIGH TOTAL TOTALS IN THE UPPER 30S PROVIDING GREAT INSTABILITY. ALSO GOOD UPPER DIFFLUENCE AND STEEP LAPSE RATES AROUND 8.5C/KM. THE WEST WILL BE ANOTHER AREA TO WATCH...THOUGH STABILITY INDICES NOT QUITE AS BEEFY AS THEY ARE IN THE NORTH. SOMEWHAT MORE STABLE AIR BEHIND THE WAVE. CYCLONIC FLOW AROUND OBLONG LOW WHICH EXTENDS FROM IDAHO NORTHEAST INTO SOUTH CENTRAL CANADA (SASK.) THIS ACTUALLY CONSISTS OF THE DAKOTA LOW AND THE PACIFIC LOW. RIGHT ENTRANCE REGION OF THE JET SETS ACROSS THE FAR SOUTH TONIGHT THROUGH FRIDAY MORNING. THIS SHOULD ACT AS A FOCUS FOR SOME SHOWERS AND A FEW AFTERNOON THUNDERSTORMS DURING THIS TIME FRAME. SOME WEAK INSTABILITY AROUND ELSEWHERE AND WEAK DYNAMICS TO BRING A CHANCE OF SHOWERS AND STORMS. THE IDAHO CENTER OF CIRCULATION MOVES EAST ACROSS WYOMING FRIDAY BRINGING MORE DYNAMICS FOR ADDITIONAL SHOWERS AND STORMS. THE NORTHERN CIRCULATION ACTUALLY RETROGRADES KEEPING THE LOW AS A WHOLE OVER THE NORTHERN ROCKIES THROUGH FRIDAY NIGHT. BASICALLY...UNSETTLED THROUGH THE PERIOD. TEMPERATURES IN THE 50S AND 60S THROUGH THE PERIOD... MOUNTAINS WILL SEE 40S TO 50S. .LONG TERM...SATURDAY THROUGH WEDNESDAY... UPPER LEVEL SOUTHWEST FLOW TO PERSIST ACROSS THE AREA INTO EARLY NEXT WEEK. INITIAL UPPER LOW OVER NORTHERN ROCKIES AT THE START OF THE FORECAST PERIOD LIFTS NORTHEAST AND IS REPLACED BY ANOTHER UPPER LOW INTO THE PACIFIC NORTHWEST BY MONDAY. UPPER LEVEL IMPULSES RIDING NORTHEAST ACROSS THE REGION WILL CONTINUE TO GIVE A DAILY RISK FOR A STORM. HAVE MAINTAINED MORE DIURNALLY DRIVEN CONVECTION THROUGH TUESDAY...WITH GREATEST COVERAGE IN THE WEST/NORTHWEST. AS UPPER LEVEL SOUTHWEST FLOW STRENGTHENS OVER THE AREA MON/TUES HAVE INCREASED WINDS AND TEMPERATURES EAST FO DIVIDE ON STRONGER WARM AIR ADVECTION DURING THIS TIME. ALSO DECREASED THUNDER RISK GIVEN ENHANCED DOWNSLOPE COMPONENT TO WIND. FOR NOW...HAVE PUT OUT DRY FORECAST FOR WEDNESDAY AS THIS LATEST UPPER LOW IS ADVERTISED TO LIFT NORTHEAST OF AREA. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. SHORT TERM...TWB LONG TERM....FRIEDERS
Hazardous weather outlook, Jun 1, 2:50 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 250 AM MDT WED JUN 1 2005 WYZ001>020-022>030-021200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 250 AM MDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES TODAY. WIDESPREAD RAIN AND SNOW SHOWERS WILL MOVE ACROSS THE WEST THIS MORNING. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE AREA. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN THE BIG HORN BASIN...BIGHORN MOUNTAINS AND JOHNSON COUNTY. HAIL TO 1 INCH... WIND GUSTS TO 60 MPH AND LIGHTNING WILL BE THE MAIN THREATS. THE ACTIVITY WILL TAPER OFF LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM SYSTEM WILL LINGER OVER THE NEXT SEVERAL DAYS BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL AND STRONG WINDS. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:57 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 63 min |
| Jun 1, 1:39 PM MDT | Tornado Warning | RIW | Big Horn | 28 min |
| Jun 1, 1:45 PM MDT | Tornado Warning | RIW | Big Horn | 45 min |
| Jun 1, 1:54 PM MDT | Tornado Warning | RIW | Big Horn, Washakie | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.